Hi Hatty, I go to a class as couldn't manage it on my own - need to get weighed publicly (if you know what I mean!). Been to class few yrs ago and coincidentally the Leader had bc so she understands.
CherylLT, go easy on yourself, you need to rest and save your strength to get fit and well. Cons said not to worry about weight gain and not to think about diet while having treatment. I missed my gardening and only at the end of treatment did I have the energy to do some. I didn't get weighed until I started WW but had an idea of my weight. It's frustrating and I felt like I had no control but once my treatment finished I had more energy to tackle shifting the weight. Maybe when yr rads finished your energy levels will be higher and you could go for gentle walks?
Marli, thanks for the info I will look at the thread. I'm not on Tamoxifen and wonder if it's just the effects of the chemo? I bought some sparkly Fitflops last yr so started wearing them in the home my weight will magically disappear while wearing them! Now the weather is nice I'll wear them more and hope they help my feet.
Take care everyone. Love and hugs.
Hi Kiti - I have been left with sore knees and foot pain post-chemo. There is a thread Tamoxifen - Heel pain link ,that talks a lot about the pain in feet and it seems to be plantar fasciitis (spelling?) worth taking a look. One lady advised Fitflop sandals and I must say my feet have improved greatly although still a long ways from perfect.Bought the cheapest I could to try them but intend buying the fancy ones to wear with dresses over the summer. Also found a site about this condition which gave some exercises to try and these also helped.
Agree that you have to be in the right frame of mind to start the diet after treatment, it was about 3 months after I finished rads and just before I returned to work for me. Marli x
trouble with hot summers appetite goes but desire for lots of ice cream instead cant win lol....
I'm hoping that being more active will help, but I've just has FEC6 and still spend a lot of time resting. I didn't put on weight until after FEC5, and I'm not going to weigh myself until the end of the week. But I'm due to start anti-oestrogen (not Tam) in a few weeks and then have rads about a month later, which will leave me unable to be very active for a while as well, which I know from previous experience.
I really hope that being at home most of the summer will facilitate healthy eating (I love salad and summer fruits) and building up my exercise levels again, but I think it's going to take a bit of work. Let's hope for a good hot spell, because that tends to reduce your appetite a bit. Cold rainy summers keep you eating like winter and make it harder to go out and do things.
Having to sit around in this good weather and not do my usual gardening work has not helped at all.
Kiti im just starting back into ww on line. Do you go to a class?
Hi LLadies, I finished chemo and rads last Nov and had put on about 2 stone by end of treatment. It really got me down as couldn't fit into any clothes but lots of well meaning people told me it was the least of my problems!! Often wondered how they would feel if they were bald and overweight but of course didn't say anything!! Decided last month to do something about it and joined Weight Watchers and have last nearly a stone. It's a slow process but at last I feel I have some control over my life. Even been to zumba but took it easy as didn't know what I was doing(!) and feet and knees sore. Am hoping losing weight might help with the pain. Does anyone else feel like they have cramp in their feet most of the time? Has anyone found anything that helps?
I was also told not to try and diet while having chemo and felt like I had no control over my body. I do agree that you have to be in the right frame of mind to start trying to lose weight so good luck to everyone. If anyone else doing WW maybe we could swap tips?
Love & Hugs.
i went to weight watchers ,lost 3.5 stone and kept it off for 5 yrs (still went to weekly meetings)since dx last sept have put on a stone ,dont go to ww anymore as my head was (and still is most days)all over the place, dont think mine is so much chemo as cant be bothered but know i should,just feel like i ate so healthily,drank less due to ww points,was so active then hit with bc,i guess it made me think why bother(never smoked either so thought i was healthy)but i do now think i must get back to caring ,good luck all who are trying to lose weight it can be done when we set our minds to it :)x
I know what you mean i feel ive lost a large amount of muscle mass but working on it. Ive got surgery on the 9th may so it makes it hard to diet until after for the healing but trying to stick to healthy.
Just noticed this. Am I remembering correctly that you and I are at a similar stage? Both herceptin girls too. My last tax was 14th feb. I lost about half a stone after my diagnosis, and then over chemo, put on about a stone. So I guess I was half a stone up, when I stopped. I was worried about weight gain as a friend of mine had exactly the same treatment as me 3 years ago, and put on over 3 stone! So I have been determined to get back to normal activities asap. I walk the dog everyday, and have tried to cut out the 'crap' I was eating during chemo (having decided that life was too short to worry about calories at that stage!) and don't drink that much alcohol anymore. At my last weigh-in for herceptin, I had lost the last half a stone, which is great.
But I still feel I have lost a lot of 'tone,' which has been replaced by podge! I started Tamoxifen last month, so that may make things harder.....I don't know. Sorry, am rambling now......
Thanks ladies, i have been a member of WW on line all through chemo trying to do the best i can. working on it so heres hoping. Please keep posting ladies.
Morning ladies - this thread is a bit light!!! (Excuse pun). Going through chemo at present and got long way to go yet, and have already put on stone. My friend put on 3 and I don't want to do that as have a big wedding to go to just as I should be finished chemo. Been told not to diet whilst on chemo but east sensibly which I do, but weight is still piling on and a few extras do sneak in I know, but the fluid retention is the worst as you say. No matter how much we drink it does not shift. Help and advice is sought so please keep posting:) Thank you Adi
Hi Hatty - finished chemo and rads last May and by Aug had gained a stone and was already overweight. Also was worried about taking the Tamoxifen and gaining weight. Decided on the spur of the moment to join Weight Watchers at end of Aug and have now lost 1 and a half stone although things are slowing down now. WW made me focus on the bad habits I had as a result of chemo (biscuits or cake with every cuppa , to name but one!)
There is hope but I think you need to be in the right frame of mind to start taking it it hand . My light bulb moment was the pain in my feet and knees and the thought of a Stanna stairlift.
Good luck. Marli
Hi hatty, I'm now 18 months post chemo and have decided i really must tackle the weight problem caused by chemo, since jan i have lost 20lbs, its hard work and tamoxifen doesnt help but it can be done!!
Good luck Debs x
thanks cheryl and pumpkin. My onc assures me i will pea it out eventually how ever long that is. Sorry to hear you having chemo again hope all goes well for you. Im hormone negative her 2 pos. Dont know whether herceptin has an effect we shall see. I always have struggled with losing weight even when i ran half marathon and when i was mountain bike racing i maintained but struggled to lose. Oh heck could do with a few more people telling us easy peasy lost weight lol..
Hi Hatty, like you I put on a stone when I had chemo and was never able to get rid of it, I went straight onto tamoxifen though and I think that contributed to it. I am due to start chemo again next week and I'm dreading it! the weight issue is just one more thing you feel you have no control over, so frustrating. Everyone is different though and I have heard other women manage to lose the chemo weight easily after. I hope you manage it as I know it's one more thing that gets you down, as if this ******* disease doesn't make you feel bad enough without that too!!!!
Why do I have the horrible feeling that the lack of answers is an answer in itself? (I have 1 more to go, so perhaps in a month or so I'll have some idea.)
For those like me that gained weight (1 stone) during chemo how long has it taken you to get rid of fluid from steroids and start to lose weight. Has a healthy weight reducing diet worked or like me are you finding it still isnt budging?